How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask JR, M.A. Your Own Question

JR, M.A.
JR, M.A., Mental Health Professional
Category: Relationship
Satisfied Customers: 184
Experience:  I have a master's degree in clinical psychology and am currently finishing my doctoral degree.
Type Your Relationship Question Here...
JR, M.A. is online now
A new question is answered every 9 seconds

Hi have major depession and my DR put me on xanax1mg,Effexor

Customer Question

Hi have major depession and my DR put me on xanax1mg,Effexor 150mg andwellbutrin XL 300mg.I had a hysterectomy four years ago and i'am taking Estratest. but i have no sex drive at all and it is not good on my husbun at all. whit can i do about this.
Submitted: 8 years ago.
Category: Relationship
Expert:  JR, M.A. replied 8 years ago.



I am a clinical psychologist and would be happy to answer your question. It would help me if you answered these questions first.


What is your age?


Are you seeing a psychiatrist or psychologist or both?


How long have you suffered with MDD?


How long have you been on these meds?


How often do you have sex with your husband?


How often do you feel like having sex?


Have you tried therapy?

Customer: replied 8 years ago.
iam 34 and i see psycholgist ihave had mdd for 23 years 9 years sometimes over 2 mouth never yes
Expert:  JR, M.A. replied 8 years ago.



Thanks for responding to my questions. Based on what you have told me, it sounds like you are having a typical reaction to anti-depressant medication. When you combine the fact that you had a hysterectomy, the resulting outcome with respect to your sex drive is not unusual. Anti-depressant medication will reduce your libido. Moreover, the anti-anxiety medication you are on, xanax, can also have an impact on your sexual functioning. Even with the hormone enhancement, you may not be able to get aroused sexually. Anti-depressant medication is like a band-aid for a deeper rooted problem. You probably should consult a psychiatrist about your medication regimen. A psychiatrist will be able to evaluate your case on an individual basis and make appropriate changes to potentially enhance your sexual arousal. Nonetheless, you may never have a normal sex drive while on these types of medications. You should continue in psychotherapy, especially if you change your medication regimen. However, even after changing medications, the lasting effects of your surgery may result in a significantly decreased sex drive. As a psychologist, I would advise you to seek the help of a psychiatrist who specializes in treating MDD. You really need a medication consult. There are some medications that are being used to enhance libido in women. This may be a possibility for you as well. As far as your husband is concerned, I would recommend that you have sex with him at least a few times a week, regardless of how you feel. Marriage is more important than how we feel at the moment. Have sex with your husband, even when you do not feel like it. Who knows, you might even start to enjoy it more after you stop worrying about it so much. I know you feel bad, but it might make you feel better to do something for someone else. Focus on the needs of someone else (your husband), as this is sometimes the best cure for depression. Give it your best shot, even though you might hate me for saying it. Giving is truly better than receiving. Best wishes to you. I'm sorry there is no simple solution to this problem.


If you found this answer helpful, please click ACCEPT so that I get paid for my work. Bonuses are greatly appreciated if you found my answer worthy. Please request me for future questions by typing "question for JR" in the subject line.

Related Relationship Questions